PDA

View Full Version : The Antidepressant Solution



CAPRICORN1
August 8th, 2007, 05:22 AM
The book is by Joseph Glenmullen, M.D. and it is all facts about safely overcoming antidepressant withdrawal, dependece, and addiction. Mostly talks about the ssri's and ssnri's which are like the paxil, prozac, wellbutrin...effexor, etc. Surpisingly easy to read and a great help if you are going through as I antidepressant withdrawal.

Cap

paula
August 8th, 2007, 05:35 AM
Thanks Capricorn, I'M taking prozac at the moment , I will make a note of the author.
Paula.

Flip
August 8th, 2007, 05:38 AM
I want to get off Effexor (against my Dr's wishes) but can't because I feel so ill if I miss just one!!! So, I've never gone more than a day because that's bad enough.

What's the jist of the advice?

paula
August 8th, 2007, 06:18 AM
Flip it depends how long you have been taking efexor, sometimes you need to take it for
months to lift your depression, it also depends on the dosage/frequency. Y ou will feel bad
if you just stop taking it, you need to be guided by dr. and probably titrate down.
Love Paula.

Flip
August 8th, 2007, 07:14 AM
I've been on it for a few years now. I'm seeing her on Friday so i'll talk to her then. thanks.

CAPRICORN1
August 8th, 2007, 12:58 PM
Hi Flip and Paula,

Flip, good idea to get off effexor and this book will hep you through it as it is on of the hardest ones to do because of its half life...this book has a stepdown program that will get you off of the pills gradually and tell you what to expect so you don't go "nuts" thinking your going to lose your mind in the meanwhile!

My doctor was of no support of me coming off of effexor, don't know why? I am not depressed anymore and I have been on these drugs for years and don't even remember(so to speak) what I went on them for. When I told the doctor my withdrawal symptoms, he wanted to put me on more psychiatric drugs. I told him I wasn't depressed and he didn't know what to do!

Anyway, this book should be read by doctors and patients...I would get it before going to another psychiatic appt. and definately before going on any other drug.

Flip...The effexor withdrawal threads on the internet were of help also.

good luck

cap

CAPRICORN1
August 8th, 2007, 02:52 PM
I forgot ... the jist...well, the book says that although prozac is anssri, it is the one that doctors usually put people on for effexor withdrawal, but it does take about a week to even notice it in your sysem.

I have been throughout a good 13 years on antidepressants and have tried All of them and the only ones I have tolerated were prozac for the first years, and then after alot of experimentation, effexor. I would go on prozac again if needed for depression.

As we become less dependent on alchohol, (at least me) I have become more aware of what I have been putting in my body...it is more sensitive now and I listen to it. I am taking so many vitamins, natural supps, excercising and little or no alchohol...why would I want to satart a new addiction?...

I am not a doctor and my views are my own but I feel very strongly about them and have done alot of research the last month...please forgive me if I am long winded.

Cap

paula
August 8th, 2007, 03:07 PM
I appreciate your views, and don't think there long winded. I too am interested in drugs
as where I work they are used daily, sometimes to good effect sometimes not so. I believe
it's a good thing to be aware of what chemicals we are putting in our body.(wish I'd felt like that about booze). It's good to know side effects etc.
Love Paula.

Accountable for Me
August 8th, 2007, 03:27 PM
I have been on most of the SSRI's out there. For me Paxil gave me more of a desire to drink. Effexor was BRRRRUUUUTAL to come off of. I found Prozac (my first anti depressant) killed my sex drive completely. Celexa was OK, was prescribed after I had my youngest for post partum but didn't help me much. Wellebutrin did nothing for me personally, although it works great for my husband. Then I was on St. John's Wort for 8 months and I felt OK on it - the best one I was on ever - until now so far.... The only side effect I had was sensitivity to light.

This new one I am on is not an SSRI it is a Tricylcic antidepressant and belongs to the Tetracyclic antidepressant family. Although I have only been taking this for a week, it starts working as early as a week. So far no side effects to date. Dry mouth is about all I have noticed. Too early to tell, but have another doctor's appointment on the 27th of this month to see how it is working. Today he was saying I will probably be on it long term and isn't addictive. (Trazodone). One worry is weigh gain, but at this moment I am not too concerned. It may not be a side effect for me. I have never gained weight on any type of medication. Only when drinking and pregnant.

My being sober for most of 7 months has me really aware of what I put into my body too. I tried the natural stuff like St. John's Wort which worked for a good while and I felt 'normal'. Unfortunately it quit working for me because I have was always misdiagnosed and needed something more.